Myoclonus associated with lorazepam therapy in very-low-birth-weight infants.
- Published Article
Biology of the neonate
- Publication Date
Jan 01, 1994
Lorazepam is being used with increasing frequency as a sedative in the newborn and the young infant. Concern has been raised with regard to the safety of lorazepam in this age group, especially in very-low-birth-weight (VLBW; < 1,500 g) infants. Three young infants, all of birth weight < 1,500 g, experienced myoclonus following the intravenous administration of lorazepam. The potential neurotoxic effects of the drug (and its vehicle) in this population are discussed. Injectable lorazepam should be used with caution in VLBW infants.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 07/02/2016 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/7727612